Alert archive / Hawaii / Flash Flood Warnings in 2026
Flash Flood Warning 21, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 21, 2026, 4:55 AM HST for Honolulu County, Hawaii. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2026, 4:55 AM HST (14:55 UTC)
- Expired
- Mar 21, 2026, 10:11 AM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
755
WGHW50 PHFO 211455
FFWHFO
HIC003-211800-
/O.NEW.PHFO.FF.W.0021.260321T1455Z-260321T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
455 AM HST Sat Mar 21 2026
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 800 AM HST.
* At 455 AM HST, emergency management reported closed roads island
wide as a result of Friday's flooding. While the latest radar
depicts light to moderate showers, additional bands of moderate to
potentially locally heavy showers may likely in from the south
during the early morning hours.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
Island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 800 AM HST if flooding
persists.
LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
2130 15790 2129 15811 2136 15815 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2131 15764
FLASH FLOOD...OBSERVED
$$
Blood3 follow-up statements
674
WGHW50 PHFO 211747
FFWHFO
HIC003-212100-
/O.EXT.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
747 AM HST Sat Mar 21 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 1100 AM HST.
* At 747 AM HST, emergency management continued to report road
closures across Oahu due to recent flooding. Additional bands of
heavy showers and thunderstorms continue to pass over the
southeast half of Oahu, with rain rates as high as 1 to 2 inches
per hour.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
the entire Island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 1100 AM HST if flooding
persists.
LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
2130 15790 2129 15811 2136 15815 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2131 15764
FLASH FLOOD...OBSERVED
$$
WROE629
WGHW70 PHFO 211840
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
840 AM HST Sat Mar 21 2026
HIC003-212100-
/O.CON.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
840 AM HST Sat Mar 21 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM HST THIS
MORNING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...
At 840 AM HST, emergency management continued to report road
closures across Oahu due to recent flooding, and the Wahiawa
Reservoir remains elevated. While the heaviest bands of showers have
moved east of Oahu, additional showers with rain rates of 0.5 to 1
inch per hour will be moving over the island from the south and west
this morning.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
the entire Island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
2130 15790 2129 15811 2136 15815 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2131 15764
FLASH FLOOD...OBSERVED
$$
WROE849
WGHW70 PHFO 212011
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1011 AM HST Sat Mar 21 2026
HIC003-212021-
/O.CAN.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
1011 AM HST Sat Mar 21 2026
...FLASH FLOOD WARNING IS CANCELLED FOR MOST OF THE ISLAND OF OAHU
IN HONOLULU COUNTY WITH THE EXCEPTION OF WAIALUA AND HALEIWA AS WELL
AS AREAS NEAR THE WAHIAWA DAM...
The heavy rain has ended across Oahu, and flooding is not occurring
across most windward, leeward, and urban Honolulu areas. A separate
Flash Flood Warning remains in effect for areas near and downstream
of the Wahiawa Dam, especially in the Waialua and Haleiwa areas.
A Flood Watch remains in effect until 600 PM HST Sunday for all
Hawaiian Islands.
&&
LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
2130 15790 2129 15811 2136 15815 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2131 15764
$$
WROEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 3:29 AM HST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 21, 3:29 AM HST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 329 AM HST Sat Mar 21 2026 .SYNOPSIS... In the large scale, two surface kona low pressure systems continue to move slowly northeastward through the northern Hawaii Islands through the weekend, producing additional periods of moderate to heavy rain, thunderstorms, and elevated threats for flash flooding statewide. A combination of low level forcing and passing upper level troughs will drive smaller scale heavy rain bands and thunderstorms. These smaller scale cloud bands are less predictable and will produce the heaviest rainfall rates in the 2 to 4 inches per hour range. Additional weather threats include strengthening south to southwest kona winds today that may produce down sloping wind gusts in the 30 to 45 MPH range along steep north and east slopes of island mountain ranges lasting through tonight. Improving weather trends will develop from west to east on Monday as we transition to a wet trade wind weather pattern lasting through the end of next week. && .DISCUSSION... This mornings satellite imagery showers a long lived smaller scale low level convergence band slowly drifting eastward through Maui County. The heaviest showers and thunderstorms are currently developing along this convergence band within 50 miles north and south of Molokai early this morning. This band will continue the be the primary driver of heavy rain over Maui County today as it slowly drifts eastward into Maui later this morning. For Oahu, a broad band of enhanced clouds are moving towards Oahu and are consolidating along a new low level smaller scale convergence band. Showers are already increasing across the island with deeper. cloud heights rising into the 25,000 to 30,000 foot range based on satellite cloud top temperatures and may lead increasing moderate to heavy showers over Oahu. Enhanced showers are also shown on radar imagery developing just upstream of Kauai and the Big Island. We continue to watch this fluid situation closely as the heaviest rainfall impacts will evolve on an hour by hour timeline. Stay vigilant this weekend. Focusing on the larger scale for a moment, we continue to see two surface lows within the larger kona low structure drifting towards the northeast passing just north of the island of Kauai. The highest upper level forcing from this kona low will develop over Oahu and the islands of Maui County into Sunday. The Big Island will likely see additional large scale forcing by early Sunday morning into Monday with this system. By Monday, the pattern begins to change for the western islands as cool northeasterly trades blow into Kauai and Oahu. Returning trade winds will signal improving weather trends as the deep moisture and unstable atmosphere will be driven towards the south, away from the islands. By Tuesday, deep unstable moisture will clear up over Maui County and the Big Island of Hawaii with improving weather trends. Upper level troughing will linger across the Hawaii region next week. However, heavier showers will diminish as the weather pattern shifts back to a more typical wet trade wind weather pattern. Passing light to moderate showers will favor the typical windward and mountain areas with this easterly trade wind pattern lasting through next weekend. && .AVIATION... A band of showers with embedded thunderstorms continues to bear down over Maui County early this morning. This ongoing kona low will support further shower activity across Oahu and Maui County through the period, with rain chances potentially spreading to Kauai and the Big Island as well, however confidence is lower for those latter two areas. Winds will remain primarily south, potentially veering more southwest as the day progresses. Expect MVFR down to locally LIFR conditions under showers. AIRMET Sierra for mountain obscuration remains in effect for Oahu, Molokai, and Maui, and is expected to continue through the period. Lanai was converted to an IFR category as low cigs near the surface continue to prevail there, and may persist so long as we stay under this kona low pattern. AIRMET Tango also remains in effect for moderate turbulence downwind of terrain for Oahu and Maui County below 090, and is expected to continue through at least the day Saturday as gusty south to southwest winds are observed across both islands. Light icing in layer 140-FL260 will also persist so long as high clouds envelop the islands due to this ongoing kona low. && .MARINE... Light to moderate S winds expected as the surface low pressure west of Kauai deepens. Moderate to locally strong S/SW prevails today, and periods of heavy showers and a few thunderstorms are expected. The low will lift north on Sunday allowing moderate N winds to develop around Kauai which will then veer to NE and spread south. Due to wave heights around Niihau, Kauai and Oahu in the 8-12 foot range a Small Craft Advisory is in effect for those waters until 6AM Sunday. A northerly swell is building in and will create large surf for north facing shores of Niihau, Kauai and Oahu that will peak Saturday afternoon and then slowly decline Saturday night. As such A High Surf Advisory (HSA) is in effect for north facing shores for Niihau, Kauai and Oahu until 6AM Sunday. The south swell is slowly declining and will continue that trend through the weekend into early next week. Surf along E shores is elevated due to the north swell and will be near HSA thresholds. This swell will slowly diminish through the weekend. Smaller surf is expected along south facing shores through the remainder of the week. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for all Hawaiian Islands. High Surf Advisory until 6 AM HST Sunday for north facing shores of Niihau, Kauai and Oahu. Winter Storm Watch from this evening through Sunday afternoon for Big Island Summits. Small Craft Advisory until 6 AM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Kaiwi Channel. && DISCUSSION...Bohlin AVIATION...Evans MARINE...Walsh
In the hours before
Special weather statement, Mar 21, 3:42 AM HST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Honolulu HI
342 AM HST Sat Mar 21 2026
HIZ007-010-011-034>036-211415-
Oahu North Shore HI-Ewa Plain HI-Koolau Windward HI-
Koolau Leeward HI-Waianae Mountains HI-Central Oahu HI-
342 AM HST Sat Mar 21 2026
...A STRONG THUNDERSTORM WILL IMPACT OAHU IN HONOLULU COUNTY THROUGH
415 AM HST...
At 341 AM HST, Doppler radar was tracking a strong thunderstorm
tracking over central Oahu, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Whitmore Village, Waimea Bay, Hauula, Mililani, Waipio, Wahiawa,
Kahana Valley State Park, Schofield Barracks, Turtle Bay, Laie,
Sunset Beach, Kahaluu, Helemano Housing, Kualoa, Kaaawa, Punaluu,
Waimalu, Pupukea, Kunia, and Wheeler Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2166 15792 2163 15793 2155 15784 2152 15784
2149 15785 2145 15783 2136 15799 2149 15815
2167 15806 2171 15800 2171 15797
TIME...MOT...LOC 1341Z 236DEG 32KT 2150 15795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GibbsThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 20, 3:41 PM HST | Winter Storm Watch | HFO | Hawaii | 17 hr |
| Mar 20, 6:25 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 20, 8:22 PM HST | Special Marine Warning | HFO | 113 min | |
| Mar 20, 9:32 PM HST | Special Marine Warning | HFO | 29 min | |
| Mar 20, 9:35 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 20, 10:50 PM HST | Small Craft Advisory | HFO | 29 hr | |
| Mar 20, 10:51 PM HST | High Surf Advisory | HFO | Honolulu, Kauai | 29 hr |
| Mar 20, 11:34 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 21, 2:13 AM HST | Areal Flood Advisory | HFO | Kalawao | 8 hr |
| Mar 21, 3:42 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 21, 3:42 AM HST | Special Weather Statement | HFO | Honolulu | 33 min |
| Mar 21, 4:59 AM HST | Areal Flood Advisory | HFO | Kalawao | 9 hr |
| Mar 21, 5:39 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 21, 6:28 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 21, 7:24 AM HST | Special Marine Warning | HFO | 51 min | |
| Mar 21, 7:29 AM HST | Special Weather Statement | HFO | 46 min | |
| Mar 21, 8:11 AM HST | Special Marine Warning | HFO | 64 min | |
| Mar 21, 8:49 AM HST | Winter Storm Warning | HFO | Hawaii | 42 hr |
| Mar 21, 9:09 AM HST | Special Marine Warning | HFO | 66 min | |
| Mar 21, 9:34 AM HST | Flash Flood Warning | HFO | Kalawao | 6 hr |
| Mar 21, 9:49 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 21, 10:53 AM HST | Special Marine Warning | HFO | 97 min | |
| Mar 21, 11:32 AM HST | Flash Flood Warning | HFO | Kalawao | 5 hr |
| Mar 21, 11:45 AM HST | Special Weather Statement | HFO | Kalawao | 30 min |
| Mar 21, 11:57 AM HST | Flash Flood Warning | HFO | Kalawao | 12 hr |
| Mar 21, 12:23 PM HST | Special Marine Warning | HFO | 97 min |
Nearby
Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.